Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Oct 22, 2005, 4:13 AM EDT for Craven County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2005, 4:13 AM EDT (08:13 UTC)
- Expired
- Oct 22, 2005, 5:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Craven County, NC
The radar
The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 220813 SVRMHX NCC049-220900- /O.NEW.KMHX.SV.W.0059.051022T0813Z-051022T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 AM EDT SAT OCT 22 2005 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAVEN COUNTY IN EASTERN NORTH CAROLINA * UNTIL 500 AM EDT * AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JASPER...OR 8 MILES NORTHWEST OF NEW BERN...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERNUL AROUND 430 AM EDT... NEW BERN AROUND 435 AM EDT... CAYTON AROUND 440 AM EDT... BRIDGETON AROUND 445 AM EDT... IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY STRUCTURE UNTIL IT PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3531 7727 3514 7731 3504 7693 3522 7688 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 8:50 PM EDT, 7 hours 23 minutes earlier.
Area forecast discussion, Oct 21, 8:50 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 850 PM EDT FRI OCT 21 2005 .SHORT TERM (REST OF TONIGHT)...NO UPDATE PLANNED. RADAR/STLT AND MODEL DATA ALL SUPPORT INCREASING CHANCES OF SCT SHOWER/TSTMS OVERNIGHT. BEST COVERAGE NEXT FEW HOURS WILL CONTINUE TO BE OVER CENTRAL NC WITH CONVERGENCE ALONG BOUNDARY...BUT LIFT WILL INCREASE OVER ERN NC LATER AS SHRT WV MOVES ACROSS. TEMPS OK. && .AVIATION...FEW AREAS CONTG MVFR/IFR CONDS IN HZ/BR/LO CLDS. CLIMATOLOGICALLY THIS IS NOT A FAVORED TIME FOR THESE CONDS UNDR THIS TYPE OF REGIME. HWVR ITS HAPPENING SO HV CONTD TREND THRU TNGT. BNDRY RUNNG NE-SW THRU CWA. SUM SHWRS W OF AREA. MDLS ARE OVRDOING PCPN COMPARED TO WHAT IS HAPPENING NOW...SO WL PUT A CPL HRS VCSH IN ISO TAF ONLY. && .MARINE...FCST GENERALLY ON TRACK BUT WILL SPLIT SOUNDS AND WATERS N OF OREGON INLET TO DIFFERENTIATE VRBL WINDS N OF FRONTAL BOUNDARY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && JBM/CGG
Hazardous weather outlook, Oct 21, 4:19 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 AM EDT FRI OCT 21 2005 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-220830- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 419 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE WILMA IS EXPECTED TO TRACK NORTHEAST OFF THE EAST COAST...AND WELL EAST OF NORTH CAROLINA EARLY NEXT WEEK. GUSTY WINDS ALONG THE COAST AND CHANCE OF RAIN ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 21, 11:17 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1117 PM EDT FRI OCT 21 2005 NCZ044-079-220415- GREENE-PITT- 1117 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL AFFECT PITT AND GREENE COUNTIES UNTIL 1215 AM EDT... AT 1115 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES WEST OF SNOW HILL...OR ABOUT 6 MILES NORTHEAST OF GOLDSBORO...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SNOW HILL AT 1130 PM EDT...LIZZIE...AND...MAURY AT 1140 PM EDT...FARMVILLE AT 1145 PM EDT...RENSTON AT 1155 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE JASON...LINDELL AND ORMONDSVILLE. WIND GUSTS OF 30 TO 40 MPH AND SMALL PEA SIZED HAIL IS POSSIBLE WITH SOME OF THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Oct 22, 12:41 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1241 AM EDT SAT OCT 22 2005 NCZ090-091-220530- DUPLIN-LENOIR- 1241 AM EDT SAT OCT 22 2005 ...STRONG THUNDERSTORMS WILL AFFECT LENOIR AND DUPLIN COUNTIES UNTIL 130 AM EDT... AT 1240 AM EDT...THERE WERE STRONG THUNDERSTORMS ABOUT 6 MILES NORTHEAST OF WARSAW...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KORNEGAY AT 1250 AM EDT...ALBERTSON AT 1255 AM EDT...MOSS HILL AT 100 AM EDT...DEEP RUN AT 105 AM EDT...KINSTON AT 120 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEAUTANCUS...JONESTOWN AND PINK HILL. WIND GUSTS OF 30 TO 40 MPH AND SMALL PEA SIZE HAIL ARE POSSIBLE IN THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 21
Special weather statement, Oct 22, 1:18 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 118 AM EDT SAT OCT 22 2005 NCZ029-044-079-080-090>093-098-220715- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WASHINGTON...RIVER ROAD... WALLACE...WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE... MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...NEW BERN... HAVELOCK...JACKSONVILLE 118 AM EDT SAT OCT 22 2005 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE COASTAL PLAINS THROUGH 300 AM... A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 25 MPH WILL AFFECT AREAS STRETCHING FROM WARSAW...TO KINSTON...WASHINGTON...AND GREENVILLE. EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 30 TO 40 MPH...HEAVY RAIN...AND PEA SIZED HAIL WITH THESE THUNDERSTORMS. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED DEVELOP TOWARDS SATURDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Oct 22, 3:20 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 320 AM EDT SAT OCT 22 2005 NCZ029-044>046-079>081-090>094-098-220830- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 320 AM EDT SAT OCT 22 2005 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT AREAS ALONG THE COASTAL PLAINS THROUGH 430 AM... A CLUSTER OF THUNDERSTORMS MOVING NORTHEAST WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS AROUND 20 TO 30 MPH MAINLY WEST OF HIGHWAY 17. THE COUNTIES OF GREENE...LENOIR...AND PITT COUNTIES WILL SEE RAINFALL AMOUNTS AROUND 1 TO 3 INCHES IN LOCALIZED AREAS. THIS HEAVY RAIN COULD PRODUCE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE IN ROADS COVERED IN WATER. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:39 AM EDT | Severe Thunderstorm Warning | MHX | Greene | 36 min |
| Oct 22, 2:52 AM EDT | Tornado Warning | MHX | Greene, Lenoir | 23 min |
| Oct 22, 3:08 AM EDT | Severe Thunderstorm Warning | MHX | Pitt | 52 min |
| Oct 22, 4:09 AM EDT | Severe Thunderstorm Warning | MHX | Duplin | 51 min |
| Oct 22, 4:26 AM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 49 min |
| Oct 22, 4:33 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 27 min |
| Oct 22, 4:45 AM EDT | Special Marine Warning | MHX | 60 min | |
| Oct 22, 5:42 AM EDT | Severe Thunderstorm Warning | MHX | 33 min | |
| Oct 22, 6:18 AM EDT | Special Marine Warning | MHX | 42 min | |
| Oct 22, 6:19 AM EDT | Special Marine Warning | MHX | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.